MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI 8X30MM STRL BX 1; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI 8X30MM STRL BX 1; SCREW, FIXATION, BONE
Catalog Number 7207561
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/05/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an acl reconstruction surgery, when the device was being implanted, the front end broke off.No patient injuries or significant delay reported.Back-up device was available.All the broken pieces were removed from the patient's anatomy.
 
Additional Manufacturer Narrative
One 8x30mm biorci screw was returned for evaluation.Visual assessment of the screw confirmed the reported complaint of breakage.Approximately 6.5mm off the distal threads have broken off and were not returned for examination.Dimensional assessment of the screws major diameter and wall thickness was performed and found to meet print specifications.An exact root cause cannot be determined with confidence with the limited clinical details provided; however, factors that could have contributed to the reported event include: not using a starter or tap prior to insertion of the screw.The instruction for use were reviewed and were found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
SCR BIORCI 8X30MM STRL BX 1
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8932793
Report Number1219602-2019-01021
Device Sequence Number1948323
Product Code HWC
UDI-Device Identifier03596010426239
UDI-Public03596010426239
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K992396
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2021
Device Catalogue Number7207561
Device Lot Number50596915
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2019
Initial Date Received by Manufacturer 08/05/2019
Supplement Date Received by Manufacturer09/13/2019
Initial Report FDA Received Date08/26/2019
Supplement Report FDA Received Date09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Patient Weight75